MAUDE Adverse Event Report: AESCULAP AG CHALLENGER TI-P ML-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS

AESCULAP AG CHALLENGER TI-P ML-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS
Model Number PL579T
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to aesculap ag that a challenger ti-p ml-ligat.Clips 12 cartr.(part # pl579t) was used during a procedure performed on an unknown date.According to the complainant, the clips pushed among themselves during surgery.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).Involved components: pl536r - shaft compl.D:10mm l:370mm - lot: 62463532; pl520r - challenger ti-p handle - lot: unknown.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5- clarification.Investigation: up to now, pl579t is not available for investigation.The products (pl536r and pl520r) arrived in a decontaminated condition.We made a visual inspection of the products, here we detected that the product is in our specifications.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: unfortunately, due to a lack of data and without the cartridge we cannot determine the exact cause.According to the quality standard, a material defect and a production error can most probably be excluded.There is the possibility that the cartridge was engaged not completely.If the cartridge is engaged not completely or was damaged during inserting, there is an impairment of product functionality.This could led to deformed latches of the slider sheet, to wrong positioned clips and a clip jam.A clip jam could also lead to a detached cartridge.Based upon our historically grown product experience and due to different simulation regarding a cartridge which is engaged not completely, this leads to the described errors.However, due to the fact, that the cartridge was not provided, it is hardly possible to determine the exact conclusion and root cause.If further investigations are required, the cartridge should be provided for examination.Conclusion and measures / preventive measures: there is no indication for a material-, manufacturing- or design-related failure.Cartridge is not available and therefore it is hardly possible to determine an exact conclusion and root cause.A product safety case (psc) was requested.Any action regarding capa will be addressed with this case.
 
Event or Problem Description
Update: clips push among themselves which causes the magazine to fall out.

Brand Name
CHALLENGER TI-P ML-LIGAT.CLIPS 12 CARTR.
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13444660
Report Number9610612-2022-00026
Device Sequence Number16655485
Product Code FZP
UDI-Device Identifier04046963356040
UDI-Public4046963356040
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL579T
Device Catalogue NumberPL579T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PL520R.; PL536R.
Patient SexUnknown